Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 6, 2016, 8:37 PM EDT for 5 counties in Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2016, 8:37 PM EDT (00:37 UTC)
- Expired
- Jul 6, 2016, 9:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Murray County, GA, Towns County, GA, Union County, GA, Whitfield County, GA
The radar
The Greer radar (KGSP), 149 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -461 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260
WWUS82 KFFC 070037
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
837 PM EDT WED JUL 6 2016
GAZ003>009-016-070115-
GILMER GA-MURRAY GA-TOWNS GA-WHITE GA-CATOOSA GA-UNION GA-
WHITFIELD GA-FANNIN GA-
837 PM EDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILMER...NORTHERN
MURRAY...TOWNS...NORTHEASTERN WHITE...NORTHEASTERN CATOOSA...UNION...
NORTHEASTERN WHITFIELD AND FANNIN COUNTIES UNTIL 915 PM EDT...
AT 837 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM YOUNG HARRIS TO NEAR COHUTTA...AND MOVING SOUTH AT 15
MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...CHATSWORTH...BLUE
RIDGE...HIAWASSEE...BLAIRSVILLE...VARNELL... ETON...YOUNG
HARRIS...TUNNEL HILL...COHUTTA...MORGANTON...JONES CREEK...
MOUNTAINTOWN...CISCO...EPWORTH...CONASAUGA
LAKE...MACEDONIA...ALEXANDERS MILL...MOUNTAIN SCENE AND LOW GAP
SHELTER.
LAT...LON 3494 8356 3494 8360 3492 8359 3488 8366
3482 8365 3480 8368 3477 8364 3474 8365
3476 8505 3499 8500 3499 8355
TIME...MOT...LOC 0037Z 353DEG 13KT 3493 8382 3494 8498
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 6, 7:34 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 6, 7:34 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 734 PM EDT WED JUL 6 2016 .UPDATE... Updated for the aviation discussion. && .PREV DISCUSSION.../Issued 304 PM EDT WED JUL 6 2016/ SHORT TERM /Tonight through Thursday Night/... Solid line of strong to severe thunderstorms has evolved out of the convection associated with the short wave lifting out of Alabama. This should progress east across the southern half of the forecast area through the remainder of the afternoon with most if not all activity south and east of the area by this evening. Will still see some residual instability across the area and there is some potential for redevelopment across the north later tonight along if we see any significant outflow pushing southeast out of the thunderstorm complex in the Mid-South/Ohio Valley region this afternoon. Upper-level flow turns somewhat northwesterly in nature Thursday...but best energy running through this flow remains mostly north and east of the state. Without the cool mid-level temperatures and direct short wave support we saw today...Thursday severe potential looks marginal at best. Forecast Heat Index values are around Heat Advisory levels across the far southeast tomorrow afternoon. Right now confidence is not quite high enough to go with the advisory...mid-shift will need to re-evaluate with the new model input. 20 LONG TERM /Friday through Wednesday/... Previous Discussion... Long Range models show good agreement with weak disturbances exiting east Thursday night... with increased ridging and a weak northwest flow aloft developing by Friday morning. This should spread some drier air into the forecast area on Friday and help hold afternoon convection down to more isolated in coverage at best. The drier... less active pattern may be short-lived as models agrees on a strong low pressure system pushing across the Great Lakes region Friday night-Saturday that drags a frontal boundary into the TN Valley region on Saturday... then possibly into north Georgia Saturday night. It appears an active west to northwest flow aloft could interact with the front to produce scattered showers and thunderstorms across the forecast area over the weekend and into the first part of next week. This daily scattered convection is much needed with much of north Georgia in a severe drought. Otherwise... expecting near or slightly warmer than normal temperatures to prevail... with highs generally in the 90s and lows in the 70s... except 80s and 60s respectively in the mountains. 39 && .AVIATION... 00Z Update... Convection moving through the ATL area should diminish before reaching the AHN area...however storms over southeast TN will move into north GA early this evening and possibly into the ATL/AHN after 05z before diminishing. Another short wave will bring another chance of tsra to north GA after 12Z and across the rest of the forecast area during the day Thursday. VFR cigs except in thunderstorms however there could be pockets of MVFR/IFR cigs just about anywhere across the forecast area in the morning hours Thursday. //ATL Confidence...00Z Update... High on winds. Medium on all remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 93 73 97 / 60 30 20 20 Atlanta 74 91 74 95 / 60 30 20 20 Blairsville 70 86 69 91 / 60 40 20 20 Cartersville 73 92 73 94 / 60 30 20 20 Columbus 75 94 75 96 / 40 30 20 20 Gainesville 73 90 73 94 / 60 40 20 20 Macon 74 94 74 98 / 40 30 20 20 Rome 72 92 72 96 / 60 30 20 20 Peachtree City 72 93 72 95 / 60 30 20 20 Vidalia 75 96 75 97 / 50 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....BDL AVIATION...17
Hazardous weather outlook, Jul 6, 3:17 PM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 317 PM EDT WED JUL 6 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 317 PM EDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL GEORGIA INTO THE EVENING HOURS. STRONG STORMS ARE LIKELY...WITH SCATTERED SEVERE THUNDERSTORMS POSSIBLE. ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. IN ADDITION...STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG DURING THE AFTERNOON AND EVENING... WITH THE MAIN THREATS BEING GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 6, 6:50 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
650 PM EDT WED JUL 6 2016
GAZ042-062300-
CARROLL GA-
650 PM EDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARROLL COUNTY UNTIL
700 PM EDT...
AT 650 PM EDT...A STRONG THUNDERSTORM WAS OVER TEMPLE...OR 9 MILES
NORTH OF CARROLLTON...MOVING EAST AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
VILLA RICA...TEMPLE AND TREASURE LAKE.
LAT...LON 3375 8504 3378 8490 3373 8490 3373 8491
3372 8491 3372 8490 3361 8490 3368 8505
TIME...MOT...LOC 2250Z 283DEG 27KT 3371 8502Local storm report, Jul 6, 7:02 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND DMG 1 WNW WEST CROSSING 33.74N 85.26W
07/06/2016 HARALSON GA 911 CALL CENTER
SEVERAL TREES AND POWER LINES WERE DOWNED ALONG HIGHWAY
78 NEAR TALLAPOOSA.
&&
EVENT NUMBER FFC1600465
RWILLISSpecial weather statement, Jul 6, 7:04 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
704 PM EDT WED JUL 6 2016
GAZ032>034-043>045-055-062345-
DEKALB GA-COBB GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
GWINNETT GA-DOUGLAS GA-
704 PM EDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...SOUTHEASTERN COBB...
NORTH FULTON...SOUTH FULTON...NORTHWESTERN CLAYTON...SOUTHWESTERN
GWINNETT AND NORTHEASTERN DOUGLAS COUNTIES UNTIL 745 PM EDT...
AT 704 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NORTH ATLANTA TO NEAR DOUGLASVILLE...AND MOVING
EAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...DOUGLASVILLE...DECATUR...SANDY SPRINGS...SMYRNA...EAST
POINT... FOREST PARK...SNELLVILLE...COLLEGE
PARK...CHAMBLEE...CLARKSTON... HAPEVILLE...STONE MOUNTAIN...AVONDALE
ESTATES...PINE LAKE...NORTH DECATUR...CANDLER-
MCAFEE...TUCKER...NORTH DRUID HILLS AND NORTH ATLANTA.
LAT...LON 3370 8479 3390 8435 3382 8396 3362 8441
TIME...MOT...LOC 2304Z 283DEG 24KT 3387 8436 3371 8473Special weather statement, Jul 6, 7:39 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 PM EDT WED JUL 6 2016
GAZ006-008-009-070045-
TOWNS GA-UNION GA-FANNIN GA-
739 PM EDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR TOWNS...NORTHERN UNION AND
NORTHEASTERN FANNIN COUNTIES UNTIL 845 PM EDT...
AT 739 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NANTAHALA LAKE TO NEAR MURPHY TO 7 MILES WEST OF
DUCKTOWN...AND MOVING EAST AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLUE
RIDGE...HIAWASSEE...YOUNG HARRIS...MORGANTON...PLUM ORCHARD GAP
SHELTER...GUMLOG...LOVING...CULBERSON...EPWORTH...MINERAL
BLUFF...NOTTELY DAM...MACEDONIA...ALEXANDERS MILL...IVY
LOG...TITUS...HEMP...TATE CITY AND COPPERHILL.
LAT...LON 3495 8355 3491 8369 3486 8431 3499 8452
3499 8355
TIME...MOT...LOC 2339Z 289DEG 16KT 3515 8372 3506 8410 3503 8452Special weather statement, Jul 6, 8:11 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
811 PM EDT WED JUL 6 2016
GAZ003-070100-
CATOOSA GA-
811 PM EDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CATOOSA COUNTY UNTIL
900 PM EDT...
AT 810 PM EDT...A STRONG THUNDERSTORM WAS OVER RIDGESIDE...OR NEAR
CHATTANOOGA...MOVING EAST AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RINGGOLD...FORT
OGLETHORPE...GRAYSVILLE...INDIAN SPRINGS...EAST RIDGE AND APISON.
LAT...LON 3487 8506 3498 8524 3499 8524 3499 8500
TIME...MOT...LOC 0010Z 291DEG 9KT 3503 8520Special weather statement, Jul 6, 8:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
837 PM EDT WED JUL 6 2016
GAZ003>009-016-070115-
GILMER GA-MURRAY GA-TOWNS GA-WHITE GA-CATOOSA GA-UNION GA-
WHITFIELD GA-FANNIN GA-
837 PM EDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILMER...NORTHERN
MURRAY...TOWNS...NORTHEASTERN WHITE...NORTHEASTERN CATOOSA...UNION...
NORTHEASTERN WHITFIELD AND FANNIN COUNTIES UNTIL 915 PM EDT...
AT 837 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM YOUNG HARRIS TO NEAR COHUTTA...AND MOVING SOUTH AT 15
MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...CHATSWORTH...BLUE
RIDGE...HIAWASSEE...BLAIRSVILLE...VARNELL... ETON...YOUNG
HARRIS...TUNNEL HILL...COHUTTA...MORGANTON...JONES CREEK...
MOUNTAINTOWN...CISCO...EPWORTH...CONASAUGA
LAKE...MACEDONIA...ALEXANDERS MILL...MOUNTAIN SCENE AND LOW GAP
SHELTER.
LAT...LON 3494 8356 3494 8360 3492 8359 3488 8366
3482 8365 3480 8368 3477 8364 3474 8365
3476 8505 3499 8500 3499 8355
TIME...MOT...LOC 0037Z 353DEG 13KT 3493 8382 3494 8498The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:11 PM EDT | Special Weather Statement | FFC | Catoosa | 49 min |
| Jul 6, 8:54 PM EDT | Special Weather Statement | FFC | Gilmer | 36 min |
| Jul 6, 9:10 PM EDT | Special Weather Statement | FFC | Dawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 4 more | 50 min |
| Jul 6, 9:46 PM EDT | Special Weather Statement | FFC | Bartow | 29 min |
| Jul 7, 7:04 PM EDT | Special Weather Statement | FFC | Fannin | 26 min |
| Jul 7, 7:23 PM EDT | Special Weather Statement | FFC | Towns, Union | 52 min |
| Jul 7, 7:27 PM EDT | Special Weather Statement | FFC | Fannin | 33 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.